Buy this article for $3.95

Have a coupon or promotional code? Enter it here:

When you buy this article you'll get access to the ePub version, a downloadable PDF, and the ability to print the full article.

Source:

Nursing2015

April 2005, Volume 35 Number 4 , p 10 - 10

Author

  • MICHAEL R. COHEN RPH, MS, ScD

Abstract

© 2005 Lippincott Williams & Wilkins, Inc. Volume 35(4)             April 2005             p 10 Hodgepodge in a bottle [MEDICATION ERRORS: HOME MEDICATIONS]

COHEN, MICHAEL R. RPH, MS, ScD

President of the Institute for Safe Medication Practices

When an 82-year-old patient was admitted to the hospital for treatment of unstable angina, her health care practitioner ordered that she be allowed to use her medications from home after a pharmacist inspected them.

The patient was supposed to be taking the angiotensin-converting enzyme inhibitor lisinopril, 5 mg, twice a day, but her prescription bottle was labeled “10 mg tablets.” When the pharmacist inspected the tablets, she noticed that all weren't quite the same color. The bottle also contained both whole and half tablets. Because of these discrepancies, the pharmacist didn't approve the medication for administration ...

To continue reading, buy this article for just $3.95.

Have a coupon or promotional code? Enter it here: